Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

hair loss

(1/1)

hypozsc:
My hair is thinning and I would like to see my doctor about treatment options. I am HIV+ and taking Reyataz, Norvir, Trubada and Bactrim DS. Are there any known problems with combining HIV meds with drugs for male pattern baldness?

suzieque:

 Hi,
   I am sorry to hear of your problem, having lost most of my hair twice ( once a couple of months ago, have long and short bits! Lovely!) I know how upsetting this can be. I am not sure what may be causing this for you, but thought I would share my own experience. I have always lost my hair when my CD4 has dropped very low, when things have stabilized my hair has grown back. I notice that you are taking Bactrim, have you just started meds recently? If so how low did your CD4 drop? Have you had a recent drop in CD4 or any other illness? Every one is different, but my body certainly seems to think that when the chips are down my hair is not important!! I feel differently but there you go!!
           Best wishes,
                    Suzie

penguin:
hello..

if this has been diagnosed as male pattern baldness, rather than a med side effect..the 2 drugs i'm aware of used to treat this are minoxidil (regaine?) and finasteride.

i don't know of any interactions with yr meds &  minoxidil. Ditto finasteride, but - is from a class of drugs called 5-alpha-reductase inhibitors, &  another drug in this group (dutasteride) can increase the plasma concentration of norvir. I don't think this would be an issue, because you'd only be using a low dose. Your hiv dr, or pharmacist should be able to give you further clarification though.

kate

ademas:
Norvir did it to me.  It was so obvious so fast--I insisted the doctor put me on something else.
Minoxidil worked great for me, too.  Within 2-3 months, my hair grew back--and then some.

Navigation

[0] Message Index

Go to full version